Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 23, 2015, 4:48 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 23, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County East Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2882 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WGUS54 KLIX 232148
FFWLIX
LAC033-240045-
/O.NEW.KLIX.FF.W.0027.150623T2148Z-150624T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 745 PM CDT
* AT 447 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...OAK HILLS PLACE...INNISWOLD...GARDERE...VILLAGE ST.
GEORGE...WESTMINSTER...OLD JEFFERSON AND SHENANDOAH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3044 9118 3040 9100 3031 9104 3032 9107
3032 9110 3033 9115 3034 9115 3035 9120
$$1 follow-up statement
589
WGUS74 KLIX 232259
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT TUE JUN 23 2015
LAC033-232307-
/O.CAN.KLIX.FF.W.0027.000000T0000Z-150624T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST BATON ROUGE LA-
559 PM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL EAST BATON ROUGE PARISH
IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3044 9118 3040 9100 3031 9104 3032 9107
3032 9110 3033 9115 3034 9115 3035 9120
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:27 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 23, 3:27 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT TUE JUN 23 2015
.DISCUSSION...
ONCE AGAIN ONLY MINOR CHANGES MADE TO FORECAST AS THINKING HAS NOT
CHANGED. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF
THE WORK WEEK. WITH RIDGING ALOFT...MOST CONVECTION WILL BE
FOCUSED ALONG SEA AND LAKE BREEZE BOUNDARIES THEN SPREADING ALONG
OUTFLOW BOUNDARIES. AM CARRYING GENERALLY 30 TO 40 PERCENT POPS
EACH DAY.
CONCERNING THE HEAT TOMORROW...SIMILAR TO TODAY COULD SEE A FEW
SITES RISE UP INTO THE 105 TO 100 HEAT INDEX RANGE FOR AN HOUR OR
TWO BEFORE ONSET OF CONVECTION. AS EXPECTED AS SOON AS TSTORMS
BEGAN DEVELOPING AND OUTFLOW BOUNDARIES STARTED MOVING ACROSS THE
AREA...HEAT INDEX VALUES DROPPED IN THE HOTTEST PLACES. EXPECT
SIMILAR CONDITIONS TOMORROW...SO DON/T FEEL AS THOUGH A HEAT
ADVISORY WILL BE NECESSARY. ADMIT THAT IT WILL BE ANOTHER
BORDERLINE DAY HOWEVER...AND MIDNIGHT SHIFT MAY HAVE A DIFFERENT
OPINION.
PATTERN BEGINS TO CHANGE BY SATURDAY AS DEEP TROUGHING DIGS INTO
THE EASTERN CONUS. SHOULD EVEN SEE A WEAK COLD FRONT MAKE IT INTO
THE AREA BY SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR CONVECTION
AND EXPECT SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT SATURDAY NIGHT AND
SUNDAY. BEYOND SUNDAY...AMOUNT OF CONVECTIVE COVERAGE WILL LARGELY
DEPEND ON WHETHER THE FRONT STALLS OR CLEARS THE AREA. RIGHT NOW
IT LOOKS LIKE WE/D SEE A RELATIVE LULL IN CONVECTION ON MONDAY
WITH THE BOUNDARY OVER THE NORTHERN GULF...POSSIBLY MOVING
NORTHWARD AGAIN BY TUESDAY AND BRINGING MORE SHOWERS AND
THUNDERSTORMS TO THE AREA.
&&
.AVIATION...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD OUTSIDE OF ANY
CONVECTION. SHOWERS AND THUNDERSTORMS COULD TEMPORARILY REDUCE
CIGS AND VSBYS TO IFR LEVELS THROUGH THIS EVENING.
&&
.MARINE...
A WEAK SURFACE RIDGE ACROSS THE REGION WILL CONTINUE THROUGH MOST
OF THE WEEK. NO MAJOR CHANGES TO THE FORECAST AS WINDS WILL BE
GENERALLY 10 KNOTS OR LESS. ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE EACH AFTERNOON. MODELS STILL SHOW WIND SPEEDS AND SEAS
WILL BEGIN TO PICK UP OVER THE WEEKEND AS A WEAK COLD FRONT
APPROACHES THE AREA.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 95 74 91 / 20 40 30 40
BTR 76 95 76 92 / 20 40 30 40
ASD 78 95 77 91 / 20 50 20 40
MSY 79 94 78 91 / 20 40 20 40
GPT 79 94 79 91 / 20 40 30 40
PQL 78 94 77 91 / 20 50 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
MARINE...13/MH
AVIATION...MEFFER
REST OF DISCUSSION...95/DMHazardous weather outlook, Jun 23, 6:10 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CDT TUE JUN 23 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-232315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 610 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE 100 TO 106 RANGE. BE CAREFUL WITH OUTDOOR ACTIVITIES AND STAY HYDRATED. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND A FEW OF THESE STORMS COULD BE STRONG AT TIMES. HOWEVER... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE ARE EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE WEEK. ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH SATURDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED THROUGH SATURDAY AFTERNOON. A COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT AND SUNDAY. A FEW STRONG STORMS ARE POSSIBLE OVER THE AREA SATURDAY NIGHT AND SUNDAY. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...A SEVERE STORM OR TWO CAN NOT BE RULED OUT SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 23, 4:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND GST GULFPORT AIRPORT 30.40N 89.07W
06/23/2015 M67 MPH HARRISON MS ASOS
&&
ANSORGESpecial weather statement, Jun 23, 4:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT TUE JUN 23 2015
LAZ056-065-066-232215-
ASSUMPTION LA-UPPER TERREBONNE LA-LOWER TERREBONNE LA-
423 PM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ASSUMPTION AND
NORTHWESTERN TERREBONNE PARISHES UNTIL 515 PM CDT...
AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER...OR 8 MILES SOUTHWEST OF THIBODAUX...MOVING SOUTHWEST AT
15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...BAYOU CANE...SCHRIEVER AND GRAY.
LAT...LON 2945 9112 2954 9117 2960 9107 2963 9109
2964 9110 2971 9110 2972 9100 2972 9088
2974 9088 2975 9080 2973 9078 2970 9077
2968 9074 2968 9073 2963 9068
TIME...MOT...LOC 2122Z 066DEG 14KT 2969 9090Special weather statement, Jun 23, 4:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT TUE JUN 23 2015 LAZ039-040-071-072-232145- SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-WASHINGTON-ST. TAMMANY- 423 PM CDT TUE JUN 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON... NORTHWESTERN ST. TAMMANY AND NORTHEASTERN TANGIPAHOA PARISHES... AT 421 PM CDT...A STRONG THUNDERSTORM WAS NEAR FOLSOM...OR 10 MILES SOUTHWEST OF FRANKLINTON...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOLSOM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3076 9009 3060 9019 3066 9043 3090 9029 TIME...MOT...LOC 2121Z 117DEG 5KT 3072 9022
Local storm report, Jun 23, 4:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG GULFPORT AIRPORT 30.40N 89.07W
06/23/2015 HARRISON MS BROADCAST MEDIA
110TH TASMG AT GULFPORT AIRPORT HAD DAMAGE TO
GENERATORS...HUMVEES...AND MAINTENANCE PLATFORMS. TIME
ESTIMATED FROM RADAR.
&&
ANSORGELocal storm report, Jun 23, 4:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HOUMA 29.58N 90.71W
06/23/2015 E0.75 INCH TERREBONNE LA TRAINED SPOTTER
REPORTED DIME SIZED HAIL IN BAYOU CANE AND WIND GUSTS 40
TO 45 MPH
&&Local storm report, Jun 23, 4:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL HOUMA 29.58N 90.71W
06/23/2015 E0.25 INCH TERREBONNE LA EMERGENCY MNGR
REPORTED IN BAYOU CANE
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:41 PM CDT | Special Marine Warning | LIX | 49 min | |
| Jun 23, 2:13 PM CDT | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Jun 23, 2:15 PM CDT | Special Weather Statement | LIX | Saint Charles | 45 min |
| Jun 23, 3:09 PM CDT | Special Weather Statement | LIX | Livingston | 51 min |
| Jun 23, 3:18 PM CDT | Special Weather Statement | LIX | Saint Tammany | 42 min |
| Jun 23, 3:22 PM CDT | Special Marine Warning | LIX | 38 min | |
| Jun 23, 3:27 PM CDT | Special Weather Statement | LIX | Orleans | 48 min |
| Jun 23, 3:41 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 19 min |
| Jun 23, 4:05 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 40 min |
| Jun 23, 4:23 PM CDT | Special Weather Statement | LIX | Tangipahoa | 22 min |
| Jun 23, 4:32 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 13 min |
| Jun 23, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 29 min |
| Jun 23, 5:03 PM CDT | Special Weather Statement | LIX | Iberville | 57 min |
| Jun 23, 5:09 PM CDT | Special Weather Statement | LIX | Washington | 36 min |
| Jun 23, 5:38 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 22 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.